MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX CUFFED IVORY ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR) PRODUCT CODE: BTR

SMITHS MEDICAL ASD, INC. PORTEX CUFFED IVORY ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR) PRODUCT CODE: BTR
Catalog Number 100/179/060
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign: (b)(6).
 
Event or Problem Description
Information was received that during the use of a smiths medical portex cuffed ivory endotracheal tube, "the customer noticed blood leaked somewhere in the tube".No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Device evaluation: three photographs were received for evaluation.In addition, one portex tracheal sample was received in used condition without its original packaging.Immediate visual inspection of the photos showed blood in the lumen and in the cuff.However, no discrepancies were observed when visualizing the returned sample.The cuff of the returned sample was inflated using a syringe and the product was submerged under water in order to detect any leakage and no issues, including leaks were found.Operator training records were reviewed to ensure operators are trained in bell-out, cuff inflation, and pressure decay tests.No discrepancies were found.A review of the manufacturing process was conducted and was considered adequate and correct.Based on the evidence and investigation, the complaint allegation was not confirmed.No fault was found with the returned sample.

Brand Name
PORTEX CUFFED IVORY ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR) PRODUCT CODE: BTR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8580695
Report Number3012307300-2019-02488
Device Sequence Number1731578
Product Code BTR
UDI-Device Identifier15019315022104
UDI-Public15019315022104
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/179/060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer05/27/2019
Initial Report FDA Received Date05/04/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1